Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

Total Curvature of Curves in Riemannian Manifolds

dc.contributor.authorCastrillón López, Marco
dc.contributor.authorMuñoz Masqué, Jaime
dc.contributor.authorFernández Mateos, Victor
dc.date.accessioned2023-06-20T03:33:03Z
dc.date.available2023-06-20T03:33:03Z
dc.date.issued2010
dc.description.abstractThe total curvature of C2 curves embedded in an arbitrary Riemannian manifold is shown to be the limit of the curvatures of inscribed geodesic polygons. The formula for the total curvature of a curve as the least upper bound of curvatures of inscribed geodesic polygons holds for a manifold of non-positive sectional curvature only.
dc.description.departmentDepto. de Álgebra, Geometría y Topología
dc.description.facultyFac. de Ciencias Matemáticas
dc.description.facultyInstituto de Matemática Interdisciplinar (IMI)
dc.description.refereedTRUE
dc.description.statuspub
dc.eprint.idhttps://eprints.ucm.es/id/eprint/21620
dc.identifier.doi10.1016/j.difgeo.2009.10.008
dc.identifier.issn0926-2245
dc.identifier.officialurlhttp://www.sciencedirect.com/science/journal/09262245
dc.identifier.relatedurlhttp://www.springerlink.com
dc.identifier.urihttps://hdl.handle.net/20.500.14352/43837
dc.issue.number2
dc.journal.titleDifferential Geometry and its Applications
dc.language.isoeng
dc.page.final147
dc.page.initial140
dc.publisherSpringer-Verlag
dc.rights.accessRightsrestricted access
dc.subject.cdu514.762
dc.subject.keywordGeodesic Polygon
dc.subject.keywordTotal Curvature
dc.subject.keywordRiemannian Manifold
dc.subject.ucmGeometría diferencial
dc.subject.unesco1204.04 Geometría Diferencial
dc.titleTotal Curvature of Curves in Riemannian Manifolds
dc.typejournal article
dc.volume.number28
dcterms.referencesA.D. Alexandrov, Yu.G. Reshetnyak, General Theory of Irregular Curves, translated from Russian by L.Ya. Yuzina, Mathematics and Its Applications (Soviet Series), vol. 29, Kluwer Academic Publishers Group, Dordrecht, 1989. R. Benedetti, M. Dedò, A geometric inequality for the total curvature of plane curves, Geom. Dedicata 22 (1) (1987) 105–115. R. Benedetti, M. Dedò, Global inequalities for curves and surfaces in three-space, Ann. Mat. Pura Appl. (4) 155 (1989) 213–241. G.R. Buck, J.K. Simon, Total curvature and packing of knots, Topology Appl. 154 (1) (2007) 192–204. E. Denne, J.M. Sullivan, Convergence and isotopy type for graphs of finite total curvatures, in: Discrete Differential Geometry, in: Oberwolfach Seminars, vol. 38, Birkhäuser Verlag, Basel/Switzerland, 2008, pp. 163–174. Y. Diao, C. Ernst, Total curvature, ropelength and crossing number of thick knots, Math. Proc. Cambridge Philos. Soc. 143 (1) (2007) 41–55. M.P. Do Carmo, Riemannian Geometry, Birkhäuser, Boston, 1992. T. Ekholm, O. Weistrand, Total curvatures of holonomic links, J. Knot Theory Ramifications 9 (7) (2000) 893–906. M.A. Grayson, The shape of a figure-eight under the curve shortening flow, Invent. Math. 96 (1) (1989) 177–180. R. Gulliver, Total curvature of graphs in space, Pure Appl. Math. Q. 3 (3) (2007) 773–783, Part 2. S. Kobayashi, K. Nomizu, Foundations of Differential Geometry, vol. I, John Wiley & Sons, Inc. (Interscience Division), New York, 1963. J.W. Milnor, On the total curvature of knots, Ann. of Math. 52 (2) (1950) 248–257. Yu.G. Reshetnyak, On the theory of irregular curves in n-dimensional Euclidean space, Siberian Adv. Math. 13 (2) (2003) 95–107. Translated from: Proceedings of the Conference “Geometry and Applications” dedicated to the seventieth birthday of V.A. Toponogov, Novosibirsk, 2000, Ross. Akad. Nauk Sib. Otd., Inst. Mat., Novosibirsk, 2001, pp. 158–170 (in Russian). J.M. Sullivan, Curves of finite total curvature, in: Discrete Differential Geometry, in: Oberwolfach Seminars, vol. 38, Birkhäuser Verlag, Basel/Switzerland, 2008, pp. 137–161.
dspace.entity.typePublication
relation.isAuthorOfPublication32e59067-ef83-4ca6-8435-cd0721eb706b
relation.isAuthorOfPublication.latestForDiscovery32e59067-ef83-4ca6-8435-cd0721eb706b

Download

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
total-castrillon.pdf
Size:
212.72 KB
Format:
Adobe Portable Document Format

Collections